Hail, York
- When
- May 26, 4:00 PM EST
- Where
- York County, Seven Vlys
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.850, -76.767
Hen egg sized hail was reported in Seven Valleys.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 2:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 330 PM EDT SUN MAY 26 2002 WILL KEEP THIS SHORT AS SVR TSTORM WATCH CONTINUES IN SOUTHEAST COUNTIES. SHOWERS/TSTORMS FIRING ALONG THE RIDGES IN SC MOUNTAINS AND DRIFTING EAST. THESE CELLS GROWING RAPIDLY BEFORE WEAKENING AS THEY MOVE INTO SLIGHTLY MORE STABLE AIR TO THE EAST. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND WILL EVOLVE INTO A BROKEN LINE AS THEY MOVE EAST BEFORE DISSIPATING AROUND SUNSET. MAIN FOCUS FOR THE NEXT FEW DAYS WILL BE A STATIONARY BOUNDARY STRUNG OUT ACROSS THE SOUTHERN PORTION OF THE CWA. DYNAMICS NOT OVERLY IMPRESSIVE...BUT A SERIES OF WEAK WAVES WILL MOVE ALONG THE FRONT THROUGH TUE BRINGING DAILY CHANCES FOR HIT AND MISS SHOWERS TO THE SOUTH. THE NORTHERN MOUNTAINS LOOK DRY AS HIGH PRESSURE AND SLIGHTLY DRIER AIR PERSIST. WE/LL SEE A BREAK IN THE PRECIP AREAWIDE FOR MIDWEEK BEFORE CHANCE OF SHOWERS RETURNS FOR THU/FRI. THEN HIGH PRESSURE BUILDS IN FOR THE WEEKEND BRINGING DRY AND COOLER CONDITIONS. .CTP...SVR TSTORM WATCH UNTIL 8 PM FOR SOUTHEAST COUNTIES. RXR
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-262000- SEVERE WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1145 AM EDT SUN MAY 26 2002 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES IN THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON... A COLD FRONT WILL MOVE INTO THE SOUTHEASTERN PART OF THE STATE THIS AFTERNOON AND BECOME NEARLY STATIONARY. IT WILL BECOME WARM AND INCREASINGLY HUMID AHEAD OF THIS BOUNDARY...SETTING THE STAGE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 2 PM. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...CAUSING STRONG DAMAGING WIND GUSTS AND LARGE HAIL. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RXR
PAZ036-056>059-063>066-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SUN MAY 26 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE LOWER SUSQUEHANNA VALLEY. THE WATCH INCLUDES THE FOLLOWING COUNTIES: ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON... PERRY...SCHUYLKILL...AND YORK. SHOWERS AND THUNDERSTORMS HAVE FORMED IN THE AFTERNOON HEATING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND POSSIBLE WARNINGS. DANGELO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
439 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
KFThe Sterling radar (KLWX), 115 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 hail. Local standard time, as filed.
Hen egg sized hail was reported in Seven Valleys.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292807.